Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 1, NWS El Paso, TX

June 2, 2019Hudspeth County, Texas

NWS El Paso, TX issued this tornado warning at Jun 2, 2019, 6:09 PM MDT for Hudspeth County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2019, 6:09 PM MDT (00:09 UTC)
Expired
Jun 2, 2019, 6:45 PM MDT
In force
36 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 124 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
3515 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WFUS54 KEPZ 030009
TOREPZ
TXC229-030045-
/O.NEW.KEPZ.TO.W.0001.190603T0009Z-190603T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service El Paso TX
609 PM MDT Sun Jun 2 2019

The National Weather Service in El Paso has issued a

* Tornado Warning for...
  North central Hudspeth County in southwestern Texas...

* Until 645 PM MDT.
    
* At 608 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles northeast of Cornudas, moving north at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Hudspeth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3171 10534 3178 10554 3200 10549 3200 10521
TIME...MOT...LOC 0008Z 200DEG 28KT 3182 10541 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

JKP
2 follow-up statements
974 
WWUS54 KEPZ 030023
SVSEPZ

Severe Weather Statement
National Weather Service El Paso TX
623 PM MDT Sun Jun 2 2019

TXC229-030045-
/O.CON.KEPZ.TO.W.0001.000000T0000Z-190603T0045Z/
Hudspeth TX-
623 PM MDT Sun Jun 2 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTH
CENTRAL HUDSPETH COUNTY...
    
At 621 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Dell City, moving north at 30 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Hudspeth County north of Cornudas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3179 10530 3183 10545 3200 10549 3200 10521
TIME...MOT...LOC 0021Z 200DEG 28KT 3192 10537 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

JKP
943 
WWUS54 KEPZ 030036
SVSEPZ

Severe Weather Statement
National Weather Service El Paso TX
636 PM MDT Sun Jun 2 2019

TXC229-030045-
/O.EXP.KEPZ.TO.W.0001.000000T0000Z-190603T0045Z/
Hudspeth TX-
636 PM MDT Sun Jun 2 2019

...THE TORNADO WARNING FOR NORTH CENTRAL HUDSPETH COUNTY WILL EXPIRE
AT 645 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Texas.

LAT...LON 3179 10530 3183 10545 3200 10549 3200 10521
TIME...MOT...LOC 0035Z 200DEG 28KT 3201 10533 

$$

JKP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:39 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 3:39 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
339 PM MDT Sun Jun 2 2019

.SYNOPSIS...
We are still in an active weather pattern with strong to severe
storms expected east of the Rio Grande this evening, especially
affecting Hudspeth and Otero counties. A stubborn upper level
closed low continues to sit over Southern California, while upper
level ridge over SE TX/Gulf region puts the Borderland under
southwest flow. Rich moisture continues to flow into the area
bringing storm chances each day through Tuesday. On Wednesday, the
upper low moves northeast, ending the weather pattern we've been
under, and starting a dry, warm period with temperatures possibly
reaching triple digits by next weekend.

&&

.DISCUSSION...
The weather pattern persists today with strong to severe storms
possible east of a dryline, located roughly along the Rio Grande.
Low level moisture remains entrenched in our eastern zones, with
dew points in the 50s this afternoon. However the NAM and HRRR
hint at the dryline moving east over the next few hours, possibly
relegating most storm development to the eastern counties this
evening. Convective allowing models have decent agreement on
storms moving northeast from Mexico into Hudspeth and Otero
counties early evening. Destabilization will continue to occur
this afternoon, with severe parameters reaching 1K-2K J/KG of
MUCAPE, 40-50 knots of 0-6KM shear, strong low level lapse rates
and PWATS at .8-1", creating the potential for large hail, severe
wind and heavy rain for storms that form. Most storm activity will
end around midnight.

Monday afternoon, the upper level low slowly moves closer,
increasing diffluence aloft. The dryline will still be draped
across the CWA, but located further west along the Continental
Divide. This will allow deep moisture and instability to flow
further west, expanding strong to severe thunderstorm chances
across the Borderland.

The ridge slides east on Tuesday placing upper low in Arizona by
the evening. Strong forcing for ascent in a moist, unstable
airmass will continue the severe thunderstorm threat Tuesday
afternoon through late Tuesday night -- again, east of the Rio
Grande.

Wednesday, the upper level low moves north of the CWA. This will
flush out the moisture, bringing dewpoints down into 20s/30s,
thus ending the overall weather pattern we'll have experienced for
roughly a week by this time. As the low lifts north, moisture
will go with with it. However, models are hinting at the chance
for storms clipping the Gila and Sacramento regions Wednesday
evening.

On Thursday, upper level ridging moves into the southwest, which
will start a dry and warm period through the weekend, with
temperatures increasing a few degrees each day. At this time the
official forecast does not reflect 100 degree temperatures, but by
the weekend, we will be close. The average starting date for
triple digits is June 14, so the potential to reach 100 is there.

&&

.AVIATION...

.AVIATION...Valid 03/00Z-04/00Z...
P6SM SKC-FEW150 west of the Rio Grande overnight with FEW-SCT100-120
SCT-BKN200-250 and isolated to scattered VRB25G45KTS 1-3SM TSRAGS
BKN030-040 east. Most thunderstorm activity should be over by 06Z
over the east but moisture will push westward overnight and
additional development is expected along and east of the Continental
Divide after 18Z. Winds will vary between west to southwest over
western half of area to east to southeast at 5-15KTS across the
east.

&&

.FIRE WEATHER...
The area will continue to deal with dryline moving back and forth
across the area through the beginning of the upcoming week. Daily
thunderstorm development is expected through Tuesday along and east
of the divide with best chances over Otero and Hudspeth counties.
These storms could be strong to severe with locally heavy rain. An
upper low which is helping force storm development will move over
the region by midweek and flush the moisture out.  As it does so,
temperatures will warm and humidities will fall back into the single
digits to lower teens. Could have a couple near critical days
Wednesday and Thursday with winds increasing out of the west. High
temps over the lowlands could approach the century mark by next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 69  92  66  91 /  30  30  20  30
Sierra Blanca           63  84  61  85 /  50  30  50  50
Las Cruces              62  90  61  89 /  10  20  20  20
Alamogordo              63  90  61  90 /  30  30  40  30
Cloudcroft              49  66  48  66 /  30  40  50  60
Truth or Consequences   63  91  61  90 /   0  20  20  20
Silver City             57  84  55  82 /   0  10  10  10
Deming                  59  92  59  91 /   0  20  10  10
Lordsburg               58  91  58  89 /   0   0   0   0
West El Paso Metro      68  92  66  90 /  20  30  20  30
Dell City               64  90  62  90 /  50  30  50  40
Fort Hancock            68  93  66  91 /  40  30  50  40
Loma Linda              65  85  62  84 /  30  30  40  40
Fabens                  69  93  66  91 /  30  30  30  30
Santa Teresa            63  91  63  90 /  20  30  20  20
White Sands HQ          69  90  65  90 /  20  30  20  20
Jornada Range           60  90  60  89 /  20  20  20  20
Hatch                   60  92  60  91 /   0  20  20  20
Columbus                64  92  62  91 /   0  20  10  10
Orogrande               65  89  63  89 /  30  30  40  30
Mayhill                 53  76  52  76 /  40  30  50  60
Mescalero               52  77  51  76 /  30  40  50  50
Timberon                50  74  50  74 /  40  30  50  50
Winston                 49  84  49  84 /   0  20  20  20
Hillsboro               58  89  57  88 /   0  20  10  10
Spaceport               58  89  58  89 /  10  20  20  20
Lake Roberts            50  85  50  82 /   0  20  10  10
Hurley                  54  86  55  85 /   0  20  10   0
Cliff                   48  91  51  88 /   0   0   0   0
Mule Creek              55  86  54  84 /   0   0   0   0
Faywood                 57  87  57  86 /   0  20   0  10
Animas                  57  94  57  90 /   0   0   0   0
Hachita                 56  92  57  90 /   0   0   0   0
Antelope Wells          58  92  58  89 /   0   0   0   0
Cloverdale              57  87  56  84 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

33/26
Hazardous weather outlook, Jun 2, 4:10 AM MDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
410 AM MDT Sun Jun 02 2019

NMZ401>417-TXZ418>424-031400-
Upper Gila River Valley-Southern Gila
Highlands/Black Range-Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black
Range Foothills-Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley
of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-
410 AM MDT Sun Jun 02 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
There is a risk of thunderstorms this afternoon and this evening
with most activity occurring east of the Rio Grande. Several storms
may produce large hail...damaging winds and heavy rains with flash
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Showers and thunderstorms possible Sunday through Wednesday with
most storms occurring east of the Rio Grande. Several storms may
produce large hail...damaging winds and heavy rains with flash
flooding.

Dry weather expected Thursday through saturday.

.SPOTTER INFORMATION STATEMENT...
Spotters may be required to report hail...wind damage and heavy
rains with flooding today through Wednesday.

Rogash

In the hours before

Special weather statement, Jun 2, 12:38 PM MDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
1238 PM MDT Sun Jun 2 2019

NMZ415-416-021915-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1238 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
115 PM MDT...

At 1234 PM MDT, Doppler radar was tracking a pair of strong
thunderstorms near Elk Silver and to the north, east of Mescalero.
These storms were slow moving, and drifting to the northeast.

Nickel size hail and wind gusts up to 50 mph are possible with this
storm. In addition, due to the slow motion of these storms, heavy
rainfall is likely.

Locations impacted include...
Lake Mescalero, Elk Silver and Sixteen Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storm, and may lead to
localized flooding along drainages, streams, and arroyos draining
east off the eastern slopes to the Sacramentos. Do not drive your
vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 10532 3296 10535 3295 10535 3297 10562
      3330 10569 3330 10532
TIME...MOT...LOC 1834Z 256DEG 4KT 3307 10556

BIRD
Special weather statement, Jun 2, 4:59 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service El Paso TX
459 PM MDT Sun Jun 2 2019

TXZ420>424-022345-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Rio Grande Valley of Eastern Hudspeth County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
459 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUDSPETH COUNTY UNTIL 545
PM MDT...

At 458 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Finlay, moving northeast at 40 mph.

Nickel size hail and winds in excess of 45 mph will be possible with
this storm.

Locations impacted include...
Fort Quitman, Esperanza, Finlay, Sunset Ranches, Round Top Mountain,
and Interstate 10 between McNary and Sierra Blanca.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Texas.

LAT...LON 3141 10514 3105 10558 3107 10560 3108 10560
      3110 10562 3110 10564 3112 10565 3113 10571
      3116 10573 3159 10547
TIME...MOT...LOC 2258Z 222DEG 36KT 3118 10557

JKP

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:30 PM MDTSevere Thunderstorm WarningEPZHudspeth30 min
Jun 3, 3:46 PM MDTSpecial Weather StatementEPZHudspeth44 min
Jun 3, 4:10 PM MDTSevere Thunderstorm WarningEPZHudspeth50 min
Jun 3, 4:25 PM MDTSpecial Weather StatementEPZEl Paso50 min
Jun 3, 4:49 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth41 min
Jun 3, 4:57 PM MDTSpecial Weather StatementEPZHudspeth48 min
Jun 3, 5:03 PM MDTSpecial Weather StatementEPZEl Paso42 min
Jun 3, 5:14 PM MDTSevere Thunderstorm WarningEPZEl Paso27 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.